MAUDE Adverse Event Report: BERLIN HEART GMBH ARTERIAL CANNULA FOR SMALL CHILDREN, Ø6MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH ARTERIAL CANNULA FOR SMALL CHILDREN, Ø6MM; VENTRICULAR ASSIST DEVICE
Model Number C80G-021
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number:(b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).We have reviewed the production records of the excor cannula, lot 00038680.This cannula was produced according to our specification.The excor cannula, lot 00038680, was implanted on (b)(6) 2016 and remains in use following the removal of the compromised section.The defective, trimmed off section of the cannula was not provided to the manufacturer for analysis.The pictures provided by the clinic are not sufficient to identify the cause of the damage to the cannula.However, email communication from the distributor,indicate that the patient's mother noticed the leakage only when the patient was kinking the cannula.In the current instructions for use (ifu), the user is advised that the cannula section must not be bent at the transition to the connector region or at the transition to polyester velour section, since this could lead to the damage of the cannula.Furthermore, the user is advised to ensure that the cannulae are not subjected to any tension, torsion, pressure or traction.And further on, in the manual the user of excor is instructed to inspect the blood pumps and cannulae regularly.
 
Event or Problem Description
We were informed by our distributor in (b)(4), that the clinic noted some minimal damage in the arterial cannula of the right excor blood pump of a patient supported in the bvad configuration.A small tear was identified in the silicon that led to the leakage of a minimal amount of blood.Trained personnel at the clinic trimmed off the compromised section of the cannula.The site reported that the patient was not negatively affected by the incident and is doing well.

Brand Name
ARTERIAL CANNULA FOR SMALL CHILDREN, Ø6MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key6405924
Report Number3004582654-2017-00009
Device Sequence Number318109
Product Code DSQ
UDI-Device Identifier04260090040393
UDI-Public04260090040393
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberC80G-021
Device Catalogue NumberC80G-021
Device Lot Number00038680
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2017
Initial Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR